Alert archive / Tennessee / Tornado Warnings in 2010
Tornado Warning 40, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Jul 19, 2010, 1:17 AM CDT for Jackson County, Macon County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2010, 1:17 AM CDT (06:17 UTC)
- Expired
- Jul 19, 2010, 1:45 AM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Jackson County, TN, Macon County, TN
The radar
The Nashville radar (KOHX), 71 km from the middle of the area, began a volume at 06:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.3 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3821 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.3
The text
As transmitted, in the capitals the NWS used until 2016.
084 WFUS54 KOHX 190617 TOROHX TNC087-111-190645- /O.NEW.KOHX.TO.W.0040.100719T0617Z-100719T0645Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 117 AM CDT MON JUL 19 2010 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN JACKSON COUNTY IN MIDDLE TENNESSEE... SOUTHEASTERN MACON COUNTY IN MIDDLE TENNESSEE... * UNTIL 145 AM CDT * AT 116 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER EAST CENTRAL MACON COUNTY...OR 7 MILES EAST OF LAFAYETTE...MOVING SOUTHEAST AT 20 MPH. * THE TORNADO WILL BE NEAR... RURAL NORTHWESTERN JACKSON COUNTY AT 130 AM CDT RURAL SOUTHEASTERN MACON COUNTY AT 130 AM CDT RURAL WESTERN JACKSON COUNTY AT 140 AM CDT PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT FUNNEL CLOUDS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 3653 8587 3641 8568 3635 8574 3648 8592 TIME...MOT...LOC 0616Z 309DEG 19KT 3649 8589 $$ 31
1 follow-up statement
931 WWUS54 KOHX 190635 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 135 AM CDT MON JUL 19 2010 TNC111-190644- /O.CAN.KOHX.TO.W.0040.000000T0000Z-100719T0645Z/ MACON TN- 135 AM CDT MON JUL 19 2010 ...THE TORNADO WARNING FOR SOUTHEASTERN MACON COUNTY IS CANCELLED... PLEASE REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. LAT...LON 3638 8572 3642 8578 3645 8574 3641 8568 TIME...MOT...LOC 0634Z 308DEG 21KT 3642 8571 $$ TNC087-190645- /O.CON.KOHX.TO.W.0040.000000T0000Z-100719T0645Z/ JACKSON TN- 135 AM CDT MON JUL 19 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR CENTRAL JACKSON COUNTY... AT 134 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED OVER NORTH CENTRAL JACKSON COUNTY...OR JUST NORTHWEST OF GAINESBORO...MOVING SOUTHEAST AT 25 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 3638 8572 3642 8578 3645 8574 3641 8568 TIME...MOT...LOC 0634Z 308DEG 21KT 3642 8571 $$ 31
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Jul 19, 12:04 AM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 19, 12:04 AM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1204 AM CDT MON JUL 19 2010 .UPDATE... UPDATE ISSUED TO INCLUDE AVIATION DISCUSSION. && .AVIATION... CSV TAF...COMPLEX OF SHOWERS AND THUNDERSTORMS ON KY/TN BORDER AREA WILL AFFECT CSV TERMINAL BETWEEN 06-08Z...WITH CIGS LOWERING AT TIMES TO AT LEAST MVFR AND VSBYS TO IFR. STORMS MAY STILL BE POSSIBLE FOR SEVERAL MORE HOURS AFTER THAT...AND WILL COVER THAT WITH CB IN CLOUD GROUP. MVFR CIGS/VSBYS AROUND DAYBREAK...THEN VFR THEREAFTER. BNA TAF...WILL BE LOCATED BETWEEN STORM COMPLEXES...ONE TO E AND ONE OVER MO BOOTHEEL...WHICH APPEARS TO BE MOVING S OR SSE. AND IF IT DOES NOT WEAKEN OR DISSIPATE...IT SHOULD MOVE INTO W TN/NE AR FEW HOURS AFTER MIDNIGHT. BRIEF MVFR CIGS AROUND DAYBREAK. OTHERWISE VFR. AIR MASS ACROSS MID STATE FORECAST TO DRY OUT SOME ON MON...AS UPPER LEVEL NW FLOW BECOMES ZONAL...SO NO STORMS EXPECTED AT EITHER SITE. && .PREV DISCUSSION... /ISSUED 1105 PM CDT SUN JUL 18 2010/ UPDATE...STRONG THUNDERSTORMS IN ERN KY CONTINUE TO PUSH EAST SOUTHEASTWARD INTO OUR NERN COUNTIES. HAVE UPPED POPS AND PUT IN MENTION OF GUSTY WINDS...LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING. CLUSTER OF ACTIVITY IN SERN MO EARLIER APPEARED TO BE MOVING TOWARD THE EAST SOUTHEAST...BUT NOW SEEMS TO BE PROPAGATING SWD/SEWD. THE CURRENT TRACK WOULD TAKE IT THROUGH WEST TN. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 10
Hazardous weather outlook, Jul 18, 8:02 PM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 802 PM CDT SUN JUL 18 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-191100- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 802 PM CDT SUN JUL 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS OVERNIGHT...ESPECIALLY IN NORTH AND EAST SECTIONS OF THE MID STATE. A FEW STRONG STORMS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HEAT INDICES ARE FORECAST TO REACH INTO THE 100 TO 104 DEGREE RANGE... BEGINNING TUESDAY AFTERNOON...AND EACH AFTERNOON THEREAFTER THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED OVERNIGHT. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN STEIGERWALDT
In the hours before
Special weather statement, Jul 18, 11:33 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1133 PM CDT SUN JUL 18 2010 TNZ009>011-031-033-034-190530- CLAY-FENTRESS-JACKSON-MACON-OVERTON-PICKETT- 1133 PM CDT SUN JUL 18 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CLAY...FENTRESS...JACKSON... MACON...OVERTON AND PICKETT COUNTIES... AT 1130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF CELINA TO 6 MILES NORTH OF LAFAYETTE TO 7 MILES WEST OF SCOTTSVILLE...MOVING SOUTHEAST AT 20 MPH. A FEW OF THESE STORMS MAY HAVE STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL. JLM
Special weather statement, Jul 19, 12:30 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1230 AM CDT MON JUL 19 2010 TNZ009-010-031-190630- CLAY-JACKSON-MACON- 1230 AM CDT MON JUL 19 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CLAY...JACKSON AND MACON COUNTIES... AT 1230 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS JUST NORTH OF LAFAYETTE...MOVING SOUTHEAST AT 30 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS....ALONG WITH BRIEF HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. 31
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 12:49 AM CDT | Severe Thunderstorm Warning | OHX | Jackson, Macon | 26 min |
| Jul 19, 1:09 AM CDT | Flash Flood Warning | OHX | Clay, Jackson, Macon, Overton | 3 hr |
| Jul 19, 1:56 AM CDT | Tornado Warning | OHX | Jackson | 34 min |
| Jul 19, 3:02 AM CDT | Flash Flood Warning | OHX | Putnam | 100 min |
Nearby
Tornado Warnings in Tennessee, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.